I can say with absolute confidence that taking 27 Ativan pills no matter what dosage they were would kill most people. Thus, I doubt if your cousin who is still alive actually took that much. If she did, or she ever says or acts like she wants to harm herself, she should go to the emergency department right away. Her life is in danger if she is taking Ativan outside of her doctors
prescription plan. The usual dosage for Ativan if it is being used for symptoms of anxiety
is 0.5 mg to 1 mg every 4 to 6 hours. Even if your cousin's dosage of Ativan was only 0.5 mg, that meant that she took at least 13 mg of Ativan. That is more than enough to make somebody stop breathing. Ativan acts in the brain in a similar way to alcohol in that it inhibits nerve transmissions. It causes drowsiness and in a high enough dosages would cause somebody to fall asleep. At a dose of 13 mg, a person's respiratory rate would begin to drop and likely would not be fast enough to sustain life. She should definitely schedule an appointment with her primary care physician
right away so that they can discuss this issue further it in more detail. This is a dangerous medication that should not be in the hands of a 14-year-old even if it is prescribed to her. It should be controlled by her parents who can dispense medication if needed at the right time.